Alert archive / Illinois / Wind Advisories in 2024
Wind Advisory 6, NWS Lincoln, IL
NWS Lincoln, IL issued this wind advisory at Apr 3, 2024, 1:56 AM CDT for 17 counties in Illinois. It took effect at Apr 3, 2024, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2024, 1:56 AM CDT (06:56 UTC)
- In effect from
- Apr 3, 2024, 10:00 AM CDT
- Expired
- Apr 3, 2024, 7:02 PM CDT
- In force
- 9 hr
- Issued by
- NWS Lincoln, IL
Counties Cass County, IL, DeWitt County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Peoria County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 43 km from the middle of the area, began a volume at 07:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
288 WWUS73 KILX 030656 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 156 AM CDT Wed Apr 3 2024 ILZ027>031-036>038-040>043-047>051-040400- /O.NEW.KILX.WI.Y.0006.240403T1500Z-240404T0400Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Cass-Menard-Scott-Morgan-Sangamon- Including the cities of Galesburg, Lacon, Beardstown, Rushville, Eureka, Clinton, Normal, Petersburg, Havana, Canton, Peoria, Lincoln, Winchester, Bloomington, Springfield, Toulon, Pekin, and Jacksonville 156 AM CDT Wed Apr 3 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 11 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with sporadic gusts in excess of 45 mph. * WHERE...Portions of central and west central Illinois. * WHEN...From 10 AM this morning to 11 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Bumgardner
2 follow-up statements
043 WWUS73 KILX 032018 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 318 PM CDT Wed Apr 3 2024 ILZ027>031-036>038-040>043-047>051-040400- /O.CON.KILX.WI.Y.0006.000000T0000Z-240404T0400Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Cass-Menard-Scott-Morgan-Sangamon- Including the cities of Petersburg, Eureka, Bloomington, Rushville, Lincoln, Winchester, Normal, Toulon, Clinton, Beardstown, Jacksonville, Peoria, Galesburg, Springfield, Lacon, Havana, Pekin, and Canton 318 PM CDT Wed Apr 3 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with sporadic gusts up to 45 mph. * WHERE...Portions of central and west central Illinois. * WHEN...Until 11 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Auten
910 WWUS73 KILX 040002 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 702 PM CDT Wed Apr 3 2024 ILZ027>031-036>038-040>043-047>051-040115- /O.CAN.KILX.WI.Y.0006.000000T0000Z-240404T0400Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Cass-Menard-Scott-Morgan-Sangamon- Including the cities of Havana, Peoria, Beardstown, Petersburg, Clinton, Jacksonville, Pekin, Eureka, Canton, Lincoln, Lacon, Winchester, Toulon, Springfield, Galesburg, Bloomington, Rushville, and Normal 702 PM CDT Wed Apr 3 2024 ...WIND ADVISORY IS CANCELLED... While gusty winds will continue this evening, most gusts should be around 30 mph or less. $$ Geelhart
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Apr 2, 11:51 PM CDT, 2 hours 5 minutes earlier. Its key messages:
- There is a 70-80%% chance northwest winds will gust 35 to 45 mph this evening before diminishing to 20 to 30 mph. Those driving high profile vehicles should use caution this evening.
- Tonight through Wednesday night, snow showers are expected mainly north of a Macomb to Paxton line. There is a 40 to 60% chance for more than 1 inch of accumulations which will occur mainly on grassy surfaces, especially in the northern third of central Illinois.
- Temperatures around freezing or below are forecast for Wednesday through Friday nights, with the greatest chance (40-60%) for a hard freeze Friday night. Precautions will be needed to protect newly emerged, sensitive vegetation.
Area forecast discussion, Apr 2, 11:51 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 1151 PM CDT Tue Apr 2 2024 .KEY MESSAGES... - There is a 70-80%% chance northwest winds will gust 35 to 45 mph this evening before diminishing to 20 to 30 mph. Those driving high profile vehicles should use caution this evening. - Tonight through Wednesday night, snow showers are expected mainly north of a Macomb to Paxton line. There is a 40 to 60% chance for more than 1 inch of accumulations which will occur mainly on grassy surfaces, especially in the northern third of central Illinois. - Temperatures around freezing or below are forecast for Wednesday through Friday nights, with the greatest chance (40-60%) for a hard freeze Friday night. Precautions will be needed to protect newly emerged, sensitive vegetation. && .UPDATE... Issued at 830 PM CDT Tue Apr 2 2024 Slow moving area of low pressure is centered over southern Lake Michigan this evening producing strong cold air advection and cyclonic flow across central Illinois. CAA is creating steep low level lapse rate which is allowing very light showers to develop across the area. Precip is mainly liquid though BMI has recently reported a mix and anticipate more areas to see a mix of sprinkles and flurries overnight as temps continue to cool. Meanwhile, breezy northwest winds will persist overnight with gusts into the 30 to 40 mph range. Deubelbeiss && .SHORT TERM... (Through Thursday) Issued at 300 PM CDT Tue Apr 2 2024 The low pressure area associated with the weather system that brought precip to the area last night and this morning has moved northeast toward Chicago. Unfortunately, this low pressure area will rotate around Chicago the next 24hrs and keep our CWA in cyclonic flow into Wed night. Low level moisture will remain in place and this will result in isolated to scattered showers tonight through tomorrow night and even into Thursday. CAA will bring much cooler air into the region starting tonight and this will lead to precip type being a mix of rain and snow showers during the day tomorrow, and snow showers during the evening and night-time hours...tonight and tomorrow night. Minor accumulations are possible, but mainly on grassy surfaces, especially in northern parts of the CWA...which would be north of a Macomb to Danville line. Thursday temps look to be warm enough that all precip should be just rain. Gusty winds will continue this evening, with some gusts early one being around 40 mph or stronger. During the late evening...toward midnight...these winds will diminish, but still be breezy, with gusts of around 30 mph. Windy conditions will return tomorrow and am expecting gusts of 30 to 40 mph possible as the low pressure area remains in northeast IL and the gradient remains tight across the region. Winds will finally diminish tomorrow night into Thursday. Will leave the wind advisory as is for later this afternoon and still expiring at 8 pm. Cold temperatures will be arriving tonight with night-time lows in the middle to upper 30s tonight, followed by lower to middle 30s tomorrow night. Daytime highs will be below normal for early April, only reaching into the 30s and 40s. Of course cloud cover will also play into the cooler temps, along with the CAA. Auten .LONG TERM... (Thursday night through Next Tuesday) Issued at 300 PM CDT Tue Apr 2 2024 Brief high pressure will transverse across the area Thursday night through Saturday, before the next weather system moves into the area, which will bring rain back to the area for late Sat night through Sun night. Another weather system is expected early next week, but model differences indicate lots of uncertainty Monday night into Tuesday. As the high pressure ridge moves over the area temps will remain cold Thur night through Friday night. Overnight lows are still expected to be around freezing Thur night and then below 30 degrees over most of the area Friday night. Temps will warm back up to above normal for last half of the weekend and into early next week. Auten && .AVIATION... (For the 06z TAFs through 06z Wednesday Night) Issued at 1151 PM CDT Tue Apr 2 2024 Low pressure will meander over southern Lake Michigan tonight and much of the day Wednesday before digging southeast into Indiana Wednesday evening. Low level cyclonic flow and steep low level lapse rates driven by cold air advection will support occasional showers much of the period. Precip may be a mix of rain and snow or snow overnight into Wednesday morning before transitioning back to rain Wednesday afternoon. MVFR ceilings currently in place will trend down to IFR overnight, then lift back to MVFR Wednesday evening as precip chances diminish behind the exiting low. Deubelbeiss && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 2, 3:29 PM CDT, 10 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 329 PM CDT Tue Apr 2 2024 ILZ027>031-036>038-040>057-061>063-066>068-071>073-032030- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 329 PM CDT Tue Apr 2 2024 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Breezy northwest wind gusts of 35-45 mph are expected on Wednesday. Recent rains will lead to rises on area rivers, some of which are forecast to flood. For specific river forecasts, visit water.weather.gov. Low temperatures will be near freezing Thursday, Friday, and Saturday mornings, which could cause some damage to early emerging vegetation. The best chance for below freezing temperatures is Friday night into Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Erwin
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 12:00 PM CDT | River Flood Warning | ILX | Cass, Fulton, Mason | 55 days |
| Apr 3, 12:00 PM CDT | River Flood Warning | ILX | Peoria, Tazewell, Woodford | 21 days |
| Apr 3, 12:00 PM CDT | River Flood Warning | ILX | Brown, Cass, Morgan, Schuyler | 23 days |
| Apr 3, 3:03 PM CDT | River Flood Warning | ILX | Lawrence | 32 hr |
Nearby
Wind Advisories in Illinois, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.